Alert archive / Alabama / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 82, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Mar 31, 2022, 1:43 AM CDT for Covington County, Alabama. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2022, 1:43 AM CDT (06:43 UTC)
- Expired
- Mar 31, 2022, 2:30 AM CDT
- In force
- 47 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Tornado
- Possible
- Damage threat
- Destructive
- Hail
- 0.75 in
- Wind
- 80.0 mph
County Covington County, AL
The radar
The Eglin Afb radar (KEVX), 71 km from the middle of the area, began a volume at 06:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 6:39 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 6.7 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1100 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
735
WUUS54 KMOB 310643
SVRMOB
ALC039-310730-
/O.NEW.KMOB.SV.W.0082.220331T0643Z-220331T0730Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
143 AM CDT Thu Mar 31 2022
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Southeastern Covington County in south central Alabama...
* Until 230 AM CDT.
* At 141 AM CDT, a severe thunderstorm was located over Laurel Hill,
or 5 miles west of Florala, moving northeast at 55 mph.
THIS IS A DESTRUCTIVE STORM FOR southeast Covington county,
including Florala and Lockhart.
HAZARD...80 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
* Locations impacted include...
Florala and Lockhart.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 400 AM CDT for south central
Alabama.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3100 8656 3128 8620 3099 8619
TIME...MOT...LOC 0641Z 239DEG 47KT 3099 8643
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...DESTRUCTIVE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...80 MPH
$$2 follow-up statements
438 WWUS54 KMOB 310658 SVSMOB Severe Weather Statement National Weather Service Mobile AL 158 AM CDT Thu Mar 31 2022 ALC039-310730- /O.CON.KMOB.SV.W.0082.000000T0000Z-220331T0730Z/ Covington AL- 158 AM CDT Thu Mar 31 2022 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT FOR SOUTHEASTERN COVINGTON COUNTY... At 158 AM CDT, a severe thunderstorm was located 9 miles west of Samson, or 9 miles northeast of Florala, moving northeast at 55 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Florala and Lockhart. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Tornado Watch remains in effect until 400 AM CDT for south central Alabama. For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3100 8656 3128 8620 3099 8619 TIME...MOT...LOC 0658Z 239DEG 47KT 3110 8621 TORNADO...POSSIBLE HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$
524
WWUS54 KMOB 310725
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
225 AM CDT Thu Mar 31 2022
ALC039-310735-
/O.EXP.KMOB.SV.W.0082.000000T0000Z-220331T0730Z/
Covington AL-
225 AM CDT Thu Mar 31 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COVINGTON COUNTY
WILL EXPIRE AT 230 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
A Tornado Watch remains in effect until 400 AM CDT for south central
Alabama.
LAT...LON 3100 8656 3128 8620 3099 8619
TIME...MOT...LOC 0725Z 239DEG 47KT 3128 8586
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 10:32 PM CDT, 3 hours 11 minutes earlier.
Area forecast discussion, Mar 30, 10:32 PM CDT, 3 hours 11 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1032 PM CDT Wed Mar 30 2022
...SEVERE WEATHER OUTBREAK ONGOING TONIGHT...
.NEAR TERM /Now Through Friday/...A severe weather outbreak
will continue across the central Gulf coast through tonight as a
line of severe storms with embedded tornadoes continues to move
eastward. Conditions remain favorable for strong tornadoes along
with wind gusts of 70 to 80 mph along and ahead of the line. The
severe threat ends once the line passes and the winds turn
northwest as the cold front passes. In addition to the severe
threat, non-convective strong wind gusts will continue. At the
coast, a High Surf Advisory will continue through Thursday
evening. A High Risk of Rip Currents continues through Friday
night. A Coastal Flood Warning remains in effect for the area
around Mobile Bay for moderate coastal flooding to 2 to 3.5 feet
above normally dry ground and a Coastal Flood Advisory for the
remainder of the coast through 6 AM Thursday.
The line of storms exits east of the area by around 5 AM with a
few lingering showers possible southeast of I-65 during the early
mid-morning hours. Skies will clear rapidly from west to east
during the afternoon hours on Thursday. Dry conditions with
building high pressure continue through Friday.
Highs on Thursday will be in the low to mid 70s in most areas with
upper 70s possible in far eastern areas. Lows Thursday night
range from the low to mid 40s northwest of I-65 to upper 40s and
low 50s southeast of I-65. Highs on Friday will be in the low to
mid 70s./13
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Wind Advisory until midnight CDT tonight for ALZ053>060.
Coastal Flood Warning until 6 AM CDT Thursday for ALZ263>265.
High Wind Warning until midnight CDT tonight for ALZ051-052-
261>266.
High Rip Current Risk through late Friday night for ALZ265-266.
Coastal Flood Advisory until 6 AM CDT Thursday for ALZ266.
High Surf Warning until 6 PM CDT Thursday for ALZ265-266.
FL...Wind Advisory until midnight CDT tonight for FLZ203>206.
High Wind Warning until midnight CDT tonight for FLZ201-202.
High Rip Current Risk through late Friday night for FLZ202-204-
206.
Coastal Flood Advisory until 6 AM CDT Thursday for FLZ202-204-
206.
High Surf Warning until 6 PM CDT Thursday for FLZ202-204-206.
MS...Wind Advisory until midnight CDT tonight for MSZ067-075-076-078-
079.
GM...Small Craft Advisory from 7 AM to 1 PM CDT Thursday for GMZ650-
655-670-675.
Gale Warning until 7 AM CDT Thursday for GMZ630>636-650-655-670-
675.
&&
This product is also available on the web at:
www.weather.gov/mobIn the hours before
Local storm report, Mar 31, 12:44 AM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1244 AM CDT THU MAR 31 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1023 AM TSTM WND DMG 4 N WALKER SPRINGS 31.60N 87.80W
03/30/2022 CLARKE AL EMERGENCY MNGR
TWO HOMES WERE REPORTED TO HAVE DAMAGE ON
ALLEN WALKER ROAD.
&&Local storm report, Mar 31, 12:51 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1251 AM CDT THU MAR 31 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1239 AM HAIL PACE 30.60N 87.16W
03/31/2022 E1.00 INCH SANTA ROSA FL PUBLIC
NUMEROUS REPORTS OF HAIL IN THE PACE
COMMUNITY. PHOTOS AND VIDEOS RELAYED VIA
SOCIAL MEDIA.
&&Local storm report, Mar 31, 12:59 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1259 AM CDT THU MAR 31 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 AM TSTM WND GST PENSACOLA INTERNATIONAL 30.47N 87.19W
03/31/2022 M58 MPH ESCAMBIA FL ASOS
PENSACOLA ASOS MEASURED A WIND GUST OF 50
KNOTS.
&&Local storm report, Mar 31, 1:15 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
115 AM CDT THU MAR 31 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1242 AM TSTM WND DMG 4 SW BAGDAD 30.55N 87.09W
03/31/2022 SANTA ROSA FL AMATEUR RADIO
STRUCTURAL DEBRIS REPORTED ALONG AVALON BLVD
NEAR THE OLD MOORES GOLF COURSE. TIME
ESTIMATED.
&&Local storm report, Mar 31, 1:23 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
123 AM CDT THU MAR 31 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 PM TSTM WND DMG CAMDEN 32.00N 87.29W
03/30/2022 WILCOX AL EMERGENCY MNGR
TREES AND POWER LINES DOWN ALONG WITH
SEVERAL REPORTS OF ROOF DAMAGE IN AND AROUND
CAMDEN.
&&Local storm report, Mar 31, 1:40 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
140 AM CDT THU MAR 31 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND DMG 2 NNE SOUWILPA 31.84N 88.32W
03/30/2022 CHOCTAW AL EMERGENCY MNGR
EMERGENCY MANAGEMENT REPORTED STRUCTURAL
DAMAGE AT SOUTHERN CHOCTAW HIGH SCHOOL
INCLUDING A SMASHED SCOREBOARD, SHIFTED
POLES, AND ROOF/AWNING DAMAGE. A SCHOOL BUS
WAS ALSO FLIPPED AND NUMEROUS TREES WERE
SNAPPED.
&&The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 7:52 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 53 min |
| Mar 30, 8:34 PM CDT | Tornado Warning | MOB | Clarke, Wilcox | 26 min |
| Mar 30, 8:39 PM CDT | Severe Thunderstorm Warning | MOB | Mobile, Washington | 51 min |
| Mar 30, 8:42 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Clarke, Washington | 63 min |
| Mar 30, 8:48 PM CDT | Tornado Warning | MOB | Washington | 42 min |
| Mar 30, 8:59 PM CDT | Tornado Warning | MOB | Choctaw, Clarke, Washington | 31 min |
| Mar 30, 9:25 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Clarke, Mobile, Washington | 65 min |
| Mar 30, 9:26 PM CDT | Tornado Warning | MOB | Choctaw, Clarke | 22 min |
| Mar 30, 9:37 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Monroe, Wilcox | 38 min |
| Mar 30, 9:46 PM CDT | Special Marine Warning | MOB | 119 min | |
| Mar 30, 9:48 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Clarke, Mobile, Monroe, Washington | 57 min |
| Mar 30, 9:53 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Escambia, Mobile, Washington | 52 min |
| Mar 30, 10:03 PM CDT | Tornado Warning | MOB | Clarke, Washington | 15 min |
| Mar 30, 10:17 PM CDT | Severe Thunderstorm Warning | MOB | Wilcox | 43 min |
| Mar 30, 10:24 PM CDT | Tornado Warning | MOB | Mobile | 51 min |
| Mar 30, 10:31 PM CDT | Tornado Warning | MOB | Mobile | 23 min |
| Mar 30, 10:36 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Clarke, Conecuh, Escambia, Monroe, Washington and 1 more | 54 min |
| Mar 30, 10:36 PM CDT | Tornado Warning | MOB | Mobile | 39 min |
| Mar 30, 10:40 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 50 min |
| Mar 30, 10:46 PM CDT | Tornado Warning | MOB | Baldwin, Mobile | 44 min |
| Mar 30, 10:49 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Escambia, Mobile | 56 min |
| Mar 30, 11:04 PM CDT | Tornado Warning | MOB | Baldwin, Mobile | 20 min |
| Mar 30, 11:12 PM CDT | Tornado Warning | MOB | Baldwin | 48 min |
| Mar 30, 11:18 PM CDT | Tornado Warning | MOB | Butler, Monroe, Wilcox | 28 min |
| Mar 30, 11:23 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 67 min |
| Mar 30, 11:26 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Butler, Conecuh, Crenshaw, Escambia, Monroe and 1 more | 64 min |
| Mar 30, 11:32 PM CDT | Special Marine Warning | MOB | 118 min | |
| Mar 30, 11:46 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Conecuh, Escambia | 44 min |
| Mar 30, 11:53 PM CDT | Tornado Warning | MOB | Baldwin | 37 min |
| Mar 31, 12:16 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 59 min |
| Mar 31, 12:23 AM CDT | Severe Thunderstorm Warning | MOB | Butler, Conecuh, Covington, Crenshaw, Escambia | 67 min |
| Mar 31, 12:52 AM CDT | Special Marine Warning | MOB | 38 min | |
| Mar 31, 1:19 AM CDT | Special Marine Warning | MOB | 116 min | |
| Mar 31, 1:29 AM CDT | Severe Thunderstorm Warning | MOB | Butler, Covington, Crenshaw | 61 min |
| Mar 31, 3:11 AM CDT | Special Marine Warning | MOB | 49 min | |
| Mar 31, 3:12 AM CDT | Special Marine Warning | MOB | 48 min | |
| Mar 31, 3:35 AM CDT | Special Marine Warning | MOB | 40 min | |
| Mar 31, 3:59 AM CDT | Special Marine Warning | MOB | 91 min | |
| Mar 31, 4:00 AM CDT | Special Marine Warning | MOB | 30 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.